Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 5:11 PM CDT for Christian County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 11, 2012, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Christian County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:15 PM CDT | TSTM WND GST 60 | Hopkinsville, KY | AT THE FT CAMPBELL BOULEVARD AND THE BYPASS IN HOPKINSVILLE. |
| Jun 11, 5:15 PM CDT | TSTM WND GST 60 | Hopkinsville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS53 KPAH 112211
SVRPAH
KYC047-112245-
/O.NEW.KPAH.SV.W.0217.120611T2211Z-120611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM CDT.
* AT 507 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOPKINSVILLE....MOVING EAST AT 25 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HOPKINSVILLE AND PEMBROKE.
LAT...LON 3695 8728 3691 8729 3690 8729 3688 8729
3677 8731 3674 8759 3689 8764 3699 8728
3696 8728
TIME...MOT...LOC 2211Z 254DEG 20KT 3683 8750
WIND...HAIL 60MPH 0.75IN
$$1 follow-up statement
113
WWUS53 KPAH 112226
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT MON JUN 11 2012
KYC047-112245-
/O.CON.KPAH.SV.W.0217.000000T0000Z-120611T2245Z/
CHRISTIAN KY-
526 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY UNTIL 545 PM CDT...
AT 523 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PEMBROKE...OR 9 MILES
WEST OF ELKTON...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3691 8729 3688 8729 3685 8730 3677 8731
3676 8748 3694 8746 3695 8728
TIME...MOT...LOC 2225Z 280DEG 24KT 3684 8730
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 11, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 332 PM CDT MON JUN 11 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 317 PM CDT MON JUN 11 2012 CONVECTIVE COMPLEX TRAVERSING THE FORECAST AREA THIS AFTERNOON WILL MAINTAIN THE POTENTIAL FOR SEVERE WEATHER ACROSS MAINLY WESTERN KENTUCKY THROUGH EARLY EVENING. EVEN THOUGH THE COLD FRONT IS NOT PROGGED TO PASS THROUGH UNTIL LATE TONIGHT AND TUESDAY MORNING...THE ATMOSPHERE WILL LIKELY NOT RECOVER FROM STABILIZING EFFECT FROM ONGONG CONVECTION. IN ADDITION...MESOSCALE NMM/ARW WRF MODELS SUGGEST THAT DRY CONDITIONS WILL RETURN THROUGH MUCH OF TONIGHT AND TUESDAY. AS A RESULT...WE SHARPLY REDUCED RAIN CHANCES OVER THE NEXT 24 HOURS...UNDER THE GUISE THAT TODAY/S ACTIVITY WILL BE JUST ABOUT IT FOR THE SHORT TERM. AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION...EXPECT DRY WEATHER WILL LAST INTO MID WEEK. TEMPERATURES WILL ONLY REACH THE MID 80S TUESDAY...THEN DROP INTO THE UPPER 50S ACROSS MUCH OF THE AREA TUESDAY NIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 317 PM CDT MON JUN 11 2012 BY WEDNESDAY AND INTO THURSDAY...SFC HIGH PRESSURE WILL BE CENTERED OVER THE GREAT LAKES...AND EXPAND DOWN SOUTH INTO OUR REGION WHICH WILL GIVE US A DRY DAY WITH LIGHT NORTHEAST FLOW. IN FACT...DEWPOINTS WILL BE DOWN INTO THE 40S AND 50S GIVEN THE READINGS UPSTREAM...WHICH IS PRETTY DRY FOR THE FIRST PART OF JUNE. BY THURSDAY NIGHT AND INTO FRIDAY...AN UPPER LEVEL RIDGING REALLY BEGINS IN EARNEST ACROSS OUR AREA...ALLOWING FOR CONTINUED DRY CONDITIONS AND WARMER TEMPERATURES. FOR FRIDAY AND INTO THE WEEKEND...MODELS CONTINUE TO HINT AT SOME AIR MASS CONVECTION. ON FRIDAY AND SATURDAY...IT APPEARS THE BEST CHANCES WOULD BE ACROSS PARTS OF WEST KENTUCKY...WHERE SOME OF THE DEEPER MOISTURE WILL BE SITUATED. ALTHOUGH...ON SATURDAY...THE GFS GENERATES QPF OVER THE ENTIRE CWA. WOULD THINK THE BETTER CHANCES WOULD REMAIN OVER THE SOUTHEAST HALF OF THE CWA...WHICH WILL BE ON THE EASTERN EXTENT OF THE UPPER RIDGE. FOR SUNDAY AND MONDAY...THE CENTER OF THE UPPER HIGH MIGRATES OVER THE AREA AND CHANCES FOR CONVECTION CONTINUE TO BE SUSPECT. TEMPERATURES WILL LIKELY BE ABOVE NORMAL...IN THE UPPER 80S TO LOWER 90S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 110 PM CDT MON JUN 11 2012 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS TO THE EAST OF THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS WILL BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILITIES AS IT MOVES THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING WITH THE PASSAGE OF A COLD FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 11, 3:57 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT MON JUN 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA LATE THIS AFTERNOON. SEVERE THUNDERSTORMS REMAIN POSSIBLE...MAINLY ACROSS WESTERN KENTUCKY NEAR AND EAST OF THE LAKES. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS OVER THE WEEKEND. AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVER WESTERN KENTUCKY IN AND NEAR THE WATCH AREA THROUGH LATE AFTERNOON. IN ADDITION TO SEVERE WEATHER...REPORTS OF HEAVY RAINFALL OVER AN INCH AN HOUR ARE APPRECIATED.
In the hours before
Local storm report, Jun 11, 3:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST GRAND RIVERS 37.01N 88.24W
06/11/2012 M55 MPH LIVINGSTON KY TRAINED SPOTTER
&&
DLLSpecial weather statement, Jun 11, 4:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 417 PM CDT MON JUN 11 2012 KYZ008-009-011>013-112200- CALDWELL KY-CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY- 417 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLOWAY...SOUTHERN CALDWELL...TRIGG...EXTREME SOUTHEASTERN MARSHALL AND SOUTHERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 500 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAND BETWEEN THE LAKES AREA...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LAND BETWEEN THE LAKES AREA...CADIZ...ENERGY...CANTON...ROCKCASTLE AND LINTON. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jun 11, 4:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG FULTON 36.51N 88.88W
06/11/2012 FULTON KY EMERGENCY MNGR
HIGHWAY 1129 AND HIGHWAY 45 NORTH CLOSED BRIEFLY DUE TO
TREES AND DEBRIS OVER THE ROADWAY.
0408 PM TSTM WND GST GRAND RIVERS 37.01N 88.24W
06/11/2012 E60.00 MPH LIVINGSTON KY TRAINED SPOTTER
NORTH END OF THE LAND BETWEEN THE LAKES
0410 PM TSTM WND DMG 3 NE DRAFFENVILLE 36.97N 88.30W
06/11/2012 MARSHALL KY LAW ENFORCEMENT
A TREE FELL ON A VEHICLE WITH SUBJECT INSIDE. MINOR
INJURIES REPORTED AT KENTUCKY DAM VILLAGE
0412 PM TSTM WND DMG AURORA 36.78N 88.14W
06/11/2012 MARSHALL KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN
&&
DLLSpecial weather statement, Jun 11, 4:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 454 PM CDT MON JUN 11 2012 KYZ012-017-112230- CHRISTIAN KY-TRIGG KY- 454 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND EXTREME NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY UNTIL 530 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS MOVING EAST OUT OF TRIGG COUNTY. THE STRONGEST STORM WAS LOCATED 10 MILES SOUTHEAST OF CADIZ...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HOPKINSVILLE...FORT CAMPBELL NORTH...OAK GROVE...PEMBROKE... LAFAYETTE AND HERNDON. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jun 11, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG KEWANEE 36.67N 89.57W
06/11/2012 NEW MADRID MO BROADCAST MEDIA
INTERSTATE 55 CLOSED IN BOTH DIRECTIONS AT MILE MARKER 51
DUE TO DOWNED POWER LINES
&&
DLLLocal storm report, Jun 11, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
06/11/2012 M58 MPH CHRISTIAN KY TRAINED SPOTTER
JUST WEST OF HOPKINSVILLE
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 64 min |
| Jun 11, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 33 min |
| Jun 11, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Livingston, McCracken, Marshall | 57 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.